MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a detachment occurred requiring surgery.The moderately stenosed target lesion was located in the mildly calcified and moderately tortuous subclavian artery.An amplatz super stiff guidewire was selected for use in a subclavian vein, recanalization procedure.While inserting the guidewire into the introducer sheath, the guidewire did not advance.The guidewire unsheathed and detached inside the patient.Surgery was required to remove the remaining piece of the guidewire.The patient hospitalization was prolonged and their status is good.
 
Event or Problem Description
It was reported that a detachment occurred requiring surgery.The moderately stenosed target lesion was located in the mildly calcified and moderately tortuous subclavian artery.An amplatz super stiff guidewire was selected for use in a subclavian vein recanalization procedure.While inserting the guidewire into the introducer sheath, the guidewire did not advance.The guidewire unsheathed and detached inside the patient.Surgery was required to remove the remaining piece of the guidewire.The patient hospitalization was prolonged and their status is good.
 
Additional Manufacturer Narrative
H6: impact codes: updated from additional surgery to surgical intervention.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: impact codes: updated from additional surgery to surgical intervention.Device evaluated by mfr: the product was returned to boston scientific for analysis.Microscopic and visual inspection revealed the coil wire was detached at the distal section, also the core wire was detached at distal section and for this reason the coil wire was unraveled.The outer diameter of the distal tip, middle section and proximal sections passed dimensional inspection.The length of the detached core wire fragment from the distal tip to the detached point is 2.7cm.The rest of the core wire length is 142.4 cm.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15225976
Report Number2124215-2022-30128
Device Sequence Number5633945
Product Code DQX
UDI-Device Identifier08714729115946
UDI-Public08714729295723
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K843017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0029462719
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer08/31/2022
11/29/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date09/29/2022
12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexUnknown